I recently did Cosmelan in November and had some left over pigment. What should I do?
Doctor Answers 2
Melasma and Hydroquinone
One of the issues with the treatment of Melasma is not having too much irritation with whatever product you are using to treat the condition. Too much irritation means that you can get worsening of the Melasma. Some hydroquinone formulations contain high strength Retin A in addition to the hydroquinone and Retin A can sometimes cause significant irritation. To avoid this at our practice, we use 8% hydroquionone that does not contain Retin A and will thus not have that potential for irritation.
If you do off hydroquinone completely, your Melasma will likely return the same as it was before. See photos below for examples of patients that are using our HQ program without Retin A.
Cosmelan and pigmentation
Cosmelan is a great product. I agree with your Dermatologist about the hydroquinone. Cosmelan also sells some great products to use in conjunction with the treatments and I would recommend that you use them. I have had some amazing results with melasma that did not respond to any other treatments. Please find a Dermatologist experienced with Cosmelan treatments for the best cosmetic result.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.